Hail, Beaver
- When
- August 25, 7:09 PM CST
- Where
- Beaver County, 6 mi N of Gate
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.933, -100.050
Severe thunderstorms across the western and eastern Oklahoma panhandle during the evening hours produced large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the western and eastern Oklahoma panhandle during the evening hours produced large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 25, 2:34 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT FRI AUG 25 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM IN THE DEEPLY MIXED ATMOSPHERE IN THE SOUTHEASTERN TEXAS PANHANDLE WHERE TEMPS ARE AT OR ABOVE THE CENTURY MARK. EXPECT CONVECTION TO HOLD HERE THE NEXT COUPLE OF HOURS BEFORE THUNDERSTORMS DEVELOP ALONG THE FRONT WHICH IS CURRENTLY LOCATED FROM AROUND BEAVER TO DALHART. IMPRESSIVE DEW POINTS IN THE UPPER 60S TO LOWER 70S ARE BEING OBSERVED BEHIND THE FRONT WHICH SHOULD CAUSE QUITE A BIT OF INSTABILITY. THIS COMBINED WITH A GOOD SHEARING PROFILE MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE THIS EVENING. H85 WINDS OF 25-35KTS SHOULD KEEP THE CONVECTION GOING THROUGH THE NIGHT. THE ORIENTATION OF THE CONVECTION SHOULD BE ALONG THE FRONT WHICH IS EXPECTED TO PRODUCE TRAINING AND A GOOD SIZE OUTFLOW BOUNDARY. THIS BOUNDARY WILL PUSH SOUTH OVERNIGHT CAUSING THE GENERAL AREA OF THUNDERSTORMS TO GRADUALLY SHIFT SOUTH BY MORNING. ABUNDANT MOISTURE AT ALL LEVELS AND SOME INSTABILITY WILL CONTINUE THE CHANCE FOR SHOWERS AREA WIDE SATURDAY THOUGH THE FOCUS SHOULD BE NEAR THE FRONT IN THE SOUTHERN TEXAS PANHANDLE. LATE SUNDAY SHOULD SEE A REINFORCEMENT OF THE COOL AIR WHICH WILL KEEP TEMPS DOWN AND CONTINUE RAIN CHANCES INTO EARLY MONDAY BEFORE DRIER MID AND UPPER LEVEL AIR MOVES INTO THE AREA. UPPER RIDGING TRIES TO BUILD EAST OUT OF THE SOUTHERN ROCKIES NEXT WEEK...BUT AN UPPER LOW HOLDS TOUGH ACROSS SOUTHERN INDIANA AND WESTERN KENTUCKY WHICH WILL CAUSE ANY WARMING TO BE SLOW. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 86 64 82 / 40 60 60 40 BEAVER OK 64 85 65 80 / 70 60 60 50 BOISE CITY OK 60 79 60 75 / 70 60 60 50 BORGER TX 68 86 67 81 / 50 60 60 50 BOYS RANCH TX 67 88 64 84 / 50 60 60 40 CANYON TX 66 90 63 82 / 40 60 60 40 CLARENDON TX 69 89 68 84 / 50 60 60 40 DALHART TX 63 83 60 80 / 60 60 60 50 GUYMON OK 66 83 64 81 / 70 60 60 50 HEREFORD TX 66 90 63 85 / 40 60 60 40 LIPSCOMB TX 66 85 67 81 / 60 60 60 50 PAMPA TX 67 84 68 79 / 50 60 60 50 SHAMROCK TX 70 91 70 85 / 50 60 60 40 WELLINGTON TX 71 94 71 86 / 50 60 60 40 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT FRI AUG 25 2006 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 319 PM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT ACROSS THE NORTHERN TEXAS AND OKLAHOMA PANHANDLES...WITH A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLES. SOME OF THE THUNDERSTORMS ACROSS THE NORTHERN PANHANDLES MAY REACH SEVERE LEVELS...MAINLY ALONG AN NORTH OF A NARA VISA NEW MEXICO TO ALLISON LINE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE WEATHER SITUATION THROUGH TONIGHT AND THEN AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT FOR POSSIBLE ACTIVATION. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 612 PM CDT FRI AUG 25 2006 OKZ003-252345- BEAVER OK- 612 PM CDT FRI AUG 25 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN BEAVER COUNTY... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SLAPOUT MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 620 PM CDT FRI AUG 25 2006 TXZ007-008-260000- HUTCHINSON TX-MOORE TX- 620 PM CDT FRI AUG 25 2006 ...STRONG THUNDERSTORMS IN WESTERN HUTCHINSON AND EAST CENTRAL MOORE COUNTIES... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF SANFORD...JUST WEST OF LAKE MEREDITH...AND OVER LAKE MEREDITH...WEST OF BORGER...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT FRI AUG 25 2006 TXZ005-260015- LIPSCOMB TX- 628 PM CDT FRI AUG 25 2006 ...STRONG THUNDERSTORM IN LIPSCOMB COUNTY... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DARROUZETT MOVING NORTHEAST AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. COCKRELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT FRI AUG 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 4 E DARROUZETT 36.45N 100.25W
08/25/2006 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
&&
MRKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 703 PM CDT FRI AUG 25 2006 TXZ006-260030- HARTLEY TX- 703 PM CDT FRI AUG 25 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY COUNTY... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL HARTLEY COUNTY MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT FRI AUG 25 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 2 SW DALHART 36.04N 102.54W
08/25/2006 E0.75 INCH HARTLEY TX TRAINED SPOTTER
&&
MRKThe national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528130, 5528131.